Uneven eye dilation & headaches

Written by travis sharpe
  • Share
  • Tweet
  • Share
  • Pin
  • Email
Uneven eye dilation & headaches
(Hemera Technologies/AbleStock.com/Getty Images)

Uneven pupil dilation can be caused from medicated eye drops, but it can also be caused by severe medical conditions such as an aneurysm or a brain tumour. Headaches can result from uneven pupil dilation, or the headache may simply be a symptom of what is causing the uneven pupil dilation.

Other People Are Reading

Eye Drops

Many eye drops can cause pupil dilation. Some of them, like the ones used in an optometrist’s or ophthalmologist’s office, are used for that purpose. These drops are not readily available to consumers. Others, like Visine or Clear Eyes, use a chemical that can dilate the pupil slightly.

Eye Drops in One Eye

If any of the eye drops mentioned above are used in only one eye, they will cause pupil dilation of that eye only. Uneven pupil dilation affects how the eyes focus, and that can cause headaches.

Brain Aneurysm

If a brain aneurysm, or ballooning of an artery, presses on the nerve that controls the pupil, it can cause pupil dilation on the affected side. Brain aneurysms also cause severe headaches in addition to uneven pupil dilation.

Brain Tumor

Brain tumours can form anywhere in the brain. If they form in an area that affects nerve fibres for the pupil, it will cause uneven pupil dilation. Brain tumours can also cause severe headaches in addition to uneven pupil dilation.


If you have uneven pupil dilation, with or without a headache, you should contact your medical doctor, optometrist or ophthalmologist immediately to rule out a potentially serious condition.

Don't Miss

  • All types
  • Articles
  • Slideshows
  • Videos
  • Most relevant
  • Most popular
  • Most recent

No articles available

No slideshows available

No videos available

By using the eHow.co.uk site, you consent to the use of cookies. For more information, please see our Cookie policy.